Jump to content
Important Survey - Please Participate ×

withdrawl low dose


[er...]

Recommended Posts

I started .25 prn in March of 2016 to help with anxiety about some health issues I was having. I was unwell for months after and finally caved to xanax. 90 of them lasted me 3 months initially. Take .25 up to 3x per day. As my health got worse, I used 90 in 2 months, 60 in 30 days and now still have some of the last 90 in 45 days.

 

I think this drug is making me sicker and confusing my real medical symptoms with withdrawl ones but I am not sure.

 

I had inflammation in my intestine via biopsy recently.  But my stomach pain gets worse with nausea in between doses and subsides a bit by popping a xanax. I also get a bit queasy after eating in the morning and coffee will ruin my gut and create nausea right away which it never did before. My thyroid is also inflamed. So, something is actually physically going on, but I think in between doses withdrawl is creating these additional "episodes".

 

I get pain, weird nausea, pressure on right side by ribs. Pressure in head, strange feeling in eyes, short of breath, mix up words, tingling in face hands. A lot calms down if I take a prn. I still get weird shit, but I feel like I have just added fuel of crazy symptoms to an already existing fire of real medical issues and now I am not sure which is which!

 

I had about 7 pills left and have started cutting them in half yesterday. I tried 1/4 this morning, but maybe that is too fast as 2 hours after breakfast I felt like crap.

 

I honestly did not think I would have withdrawl from this dose during this time period. But looking back, I have had it in some form now for 8 months. Is this common? What is the risk of seizure if I am not cold turkey? The brain pressure makes me nervous.

 

The irony is, I started taking it because people were telling me my health symptoms WERE anxiety. So I figured, ok, lets see if it is. As I said, xanax did not solve all my symptoms, but then I started getting more.  I do have some actual stuff going on. But now I think some of the increase in these weird episodes I get, especially since a hospitalization late August when I basically started taking it 3x a day, is from the same drug I was using to help alleviate this kind of crap!

 

My doc is out of town. I figured I would do 3 halves per day for a few days then slow it down to 1/4.

 

A year ago I was a healthy person on no meds with no major symptoms. Now I am a trainwreck. I blame donuts and xanax.

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  I'm sorry you're going through all this.  Benzos can be good for short term anxiety issues, but they're not meant for long term usage.  A slow taper is the best way to get off xanax, which has a short half life.  Some switch over to valium to taper, it has a longer half life, but it also has a sedating effect that some don't like.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Don't go cold turkey, that is not a low dose, you took a lot!

Definitely all kinds of risks.

I went cold turkey and it was the biggest

mistake of my life.

 

 

A low does would be like, something small for two weeks!

 

Go as slow as you can and follow the Ashton Manual!

 

 

You should maintain your regular dose of donuts, however!

 

 

 

 

Link to comment
Share on other sites

Hi Erica 21,

 

Glad you found us but sorry for the reasons you and all of us need to be here. 

 

If I read your story right, you have been on Xanax for 9 months and the dosage started out small and has increased over the nine months to now you have been taking .75 mgm/day since August?  Although this is not considered a high dose, neither is it a low dose and 9 months is certainly sufficient time for you to develop a tolerance.  I understand where you are right now.  I too have struggled with Xanax tolerance and withdrawal, but am now 16 months off and greatly improved

 

Most of your symptoms sound like Xanax tolerance and withdrawal as your body wants a higher and higher dose over time.  The only way to get off that treadmill is to get on a consistent daily dose and then do a slow and steady taper of no more than 5-10% every 10-14 days.

 

Here is what I would do.  Take your .25 3x/day spread evenly throughout the day about every 8 hours.  Stay at that dose for a couple of weeks until you feel as stable as possible.  This way your brain and nervous system will be used to a consistent dose and timing of the doses.  Then start your taper. 

 

You say you already tried breaking one of your tablets in half.  That would have been a 17% cut, which is probably too much.

You could break your tablet in half and then in quarters and take 3/4 of a tablet for one of your doses and that would be an 8-9% cut, well within the advised range.  Hold for the advised time.  Then decrease to a half tab for one of your doses, which would be a 10% cut.  You can cut less and hold longer depending on how you feel.  As I said, this is just my opinion but you will need to make the decision of what works best for you.

 

Erica21, this is not a race and slow, steady, consistent reduction in daily dosage is the way to go.  I am sending you positive vibes for hope and help and healing and determination to make this journey.  You can do this!

 

:smitten:

She

Link to comment
Share on other sites

Hello, it has been 8 months. It was end of March. Yup, since late August early September I have used .25-.75 per day.

 

Funny, I never even thought about skipping it sometimes being an issue Until the other day.  I had taken a dose one night at 8 p.m. and then around 5 o'clock the next day started feeling really weird. I had not taken anything in between.  Since I felt like crap I was naturally anxious about it and then took a Xanax and realized it Almost disappeared and I thought well that's weird. I was totally not anxious at all until I started feeling crummy.I noticed late Sept it helped ease my abdominal pain at times so  I continued using it, less for anxiety and more for the pain. But now that I think about it when I skip doses I would get weird symptoms And get incredibly anxious about it leading to taking a dose.

 

I have tried very small bitS Today and my stomach hurts a lot. Although by the same token I actually probably also do have gastritis In addition to the inFlamation in my intestine. So I cannot really tell if it's the Xanax or if it's something that I ate.

 

my doctor is out of town for a while. But I have enough half doses to last me until He gets back. So I guess I'm just going to have to suffer through that. I had skipped Doses before and didn't really notice until very recently the last week or so that it caused such an issue.  I did not even want to start taking this medication to begin with I just took it because I figured it would help keep me calm when it was dealing with my other medical issues. But it was against my gut feeling. I'm noW mad at myself.

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...